Numerische Mathematik

, Volume 93, Issue 2, pp 239–277

Weighted regularization of Maxwell equations in polyhedral domains

A rehabilitation of Nodal finite elements
  • Martin Costabel
  • Monique Dauge
Original article

Summary.

We present a new method of regularizing time harmonic Maxwell equations by a {\bf grad}-div term adapted to the geometry of the domain. This method applies to polygonal domains in two dimensions as well as to polyhedral domains in three dimensions. In the presence of reentrant corners or edges, the usual regularization is known to produce wrong solutions due the non-density of smooth fields in the variational space. We get rid of this undesirable effect by the introduction of special weights inside the divergence integral. Standard finite elements can then be used for the approximation of the solution. This method proves to be numerically efficient.

Mathematics Subject Classification (1991): 65N30 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 2002

Authors and Affiliations

  • Martin Costabel
    • 1
  • Monique Dauge
    • 1
  1. 1.IRMAR (Department of Mathematics), Université de Rennes 1, Campus de Beaulieu, 35042 Rennes Cedex, France; e-mail: {costabel,monique.dauge}@univ-rennes1.fr FR

Personalised recommendations